Minnesota, 2015Lightning Strikes in Minnesota, June 28, 2015
June 28, 2015 · NWS DLH · 2 events in 1 county or zone
Lightning from thunderstorms on June 28th caused 3 injuries in St. Louis County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from thunderstorms on June 28th caused 3 injuries in St. Louis County. A 51-year-old father and his 4-year-old daughter were struck and injured by lightning around 2 pm near a baseball field in Cherry, MN, which is near the Iron Range. The father and daughter were watching the baseball game. The game was delayed because of the thunderstorm, and the father and daughter were struck as they were walking back to their van. The father suffered a heart attack and was in critical condition. He was hospitalized for many days. A 12-year-old boy was critically injured after being struck by lightning at Enger Park Golf Course in Duluth. The boy was a spectator at a tournament being held at the golf course.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 28, 11:53 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 28, 11:53 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1253 PM CDT SUN JUN 28 2015
.UPDATE...
ISSUED AT 1253 PM CDT SUN JUN 28 2015
CLUSTERS OF SHOWERS AND THUNDERSTORMS FORMED OVER THE AREA BETWEEN
16Z AND 17Z THIS MORNING...SO HAVE MADE SOME UPDATES TO THE
FORECAST TO REFLECT THEIR AREAL COVERAGE. EXPECT THE AREA
CURRENTLY EXTENDING FROM AROUND BRAINERD NORTHEAST TO NEAR ORR TO
DRIFT SLOWLY SOUTHEAST TODAY...SO HAVE MAINTAINED A FAIRLY HIGH
POP OVER THE UPPER ST. CROIX RIVER VALLEY...EVEN THOUGH NOTHING
HAS FORMED THERE YET. STORMS ALONG THE NORTH SHORE HAVE FORMED ON
THE LAKE BREEZE BOUNDARY...AND EXPECT ADDITIONAL STORMS THERE
TODAY.
UPDATED 18Z AVIATION DISCUSSION BELOW...
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 332 AM CDT SUN JUN 28 2015
AT 330 AM...SHOWERS AND THUNDERSTORMS CONTINUED ACROSS A FEW MAIN
AREAS OF THE NORTHLAND. ONE AREA WAS FROM THE IRON RANGE NORTHWARD
TO THE INTERNATIONAL BORDER. ANOTHER WAS FROM THE TWIN PORTS INTO
THE UPPER SAINT CROIX RIVER VALLEY. TEMPERATURES RANGED FROM THE
MID 50S TO THE MID 60S.
THE MAIN FOCUS FOR TODAY THROUGH MONDAY WILL CONTINUE TO BE THE
UNSETTLED PATTERN ACROSS THE REGION. WHILE THERE WILL BE PERIODS
OF TIME WHEN THERE IS NO/LITTLE PRECIPITATION...THE UPPER LEVEL
PATTERN SUPPORTS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...
ESPECIALLY OVER THE EASTERN HALF OF THE CWA. THE WESTERN PORTION
SHOULD SEE MUCH MORE SCATTERED PRECIPITATION.
FOR TODAY...THE H5 SHORTWAVE CURRENTLY OVER EAST CENTRAL MN WILL
CONTINUE TO SLOWLY SLIDE OFF TO THE SOUTH AND EAST. BY 00Z IT
SHOULD BE OVER NE IOWA...WHILE ANOTHER VORT MAX AND CHANNEL
VORTICITY EXTENDS BACK THROUGH THE ARROWHEAD AND NW ONTARIO. THE
90 KT H3 JET OVER WESTERN MN WILL DIVE SOUTHEAST AS WELL. WATER
VAPOR INDEED SHOWED ONE VORT MAX OVER EC MN...WITH ANOTHER OVER NW
ONTARIO. WILL GO WITH CHANCE POPS IN THE WEST AND LIKELY POPS IN
THE EASTERN HALF OF THE CWA FOR THE MOST PART. HARD TO PORTRAY THE
VARIOUS BREAKS IN THE PRECIPITATION IN TERMS OF HOURLY POP. HIGHS
TODAY WILL GENERALLY BE IN THE 70S WITH MOSTLY LIGHT WINDS.
TONIGHT WE SHOULD SEE A BIT OF A DECREASE IN THE PRECIPITATION
WITH JUST SLIGHT CHANCE TO CHANCE POPS ACROSS CWA.
ANOTHER SHORTWAVE WILL DROP INTO THE NORTHLAND ON NORTHWEST FLOW
ON MONDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN
INCREASING THROUGHOUT THE DAY. COULD SEE A FEW STRONG STORMS AND
AN ISOLATED SEVERE STORM IN THE AFTERNOON. HIGHS SHOULD RANGE FROM
THE 70S TO LOWER 80S WITH THE HUMID AIR CONTINUING.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 332 AM CDT SUN JUN 28 2015
THE UPPER MIDWEST/WESTERN GREAT LAKES REGION IS EXPECTED TO REMAIN
UNDERNEATH NW FLOW ALOFT FOR MUCH OF THE EXTENDED PERIOD AS
AMPLIFIED PATTERN PERSIST ACROSS THE CONUS WITH THE REGION
SANDWICHED IN BETWEEN THE STRONG UPPER RIDGE ACROSS THE WEST AND THE
TROF OVER EASTERN CANADA. HOWEVER..THERE ARE HINTS THIS MORNING OF
THE FLOW FLATTENING OUT TOWARD THE VERY END OF THE 7-DAY FORECAST
WINDOW..WHICH COULD POTENTIALLY BODE FOR A MUCH MORE ACTIVE PERIOD
FOR THUNDERSTORMS AND SEVERE WEATHER BEGINNING AROUND THE 4TH OF
JULY WEEKEND.
AT THE BEGINNING OF THE PERIOD..ANOTHER NW FLOW S/W TROF SHOULD BE
TRAVERSING THE REGION..WITH SHOWERS/TSTORMS IN PROGRESS MONDAY
EVENING INTO THE OVERNIGHT HOURS ON TUESDAY. AFTER THIS WAVE SWINGS
BY..CHANCES FOR SHOWERS/TSTORMS SHOULD TEMPORARILY ABATE FOR 24-36
HOURS WITH LOW LEVEL RIDGING. HOWEVER..CONTINUED NW/WNW FLOW ALOFT
SHOULD BE SUFFICIENT TO KEEP RATHER STEEP MID LEVEL LAPSE RATES IN
PLACE ACROSS THE REGION. WITH THE SYNOPTIC LOW LEVEL FRONTAL
BOUNDARY LURKING NOT TOO FAR TO THE SOUTHWEST WED-FRI..ANY RIPPLE IN
THE FLOW WILL PROBABLY BE SUFFICIENT TO FIRE OFF SOME TSTORMS AS WE
HAVE SEEN THE PAST SEVERAL DAYS. TEMPS LOOK TO BE NEAR SEASONAL
NORMS FOR MUCH OF THIS WEEK.
AS MENTIONED ABOVE..AT THE VERY END OF THE FORECAST WINDOW..BOTH THE
ECMWF/GFS /ALTHO THERE ARE SOME TIMING DISCREPANCIES/ ARE SOMEWHAT
CONSISTENT DAYS 6-8 IN FLATTENING THE WRN CONUS RIDGE AXIS WITH A
RATHER SIGNIFICANT S/W TROF DIGGING INTO THE CENTRAL CANADIAN
PRAIRIE PROVINCES..WITH RATHER SIGNIFICANT INSTABILITY AND SHEAR
ACROSS MUCH OF THE ERN DAKOTAS/MN. WE WILL HAVE TO WAIT SEVERAL
DAYS BEFORE DETAILS BEGIN TO COME INTO FOCUS..AND CLIMATOLOGY WOULD
ALSO SUGGEST WITH SW MID LEVEL FLOW THAT CAPPING COULD POTENTIALLY BE
VERY STRONG OR PROHIBITIVE. HOWEVER..GIVEN THE STRENGTH OF THE WAVE
AND INSTABILITY AXIS..THERE APPEARS TO BE SOME POSSIBILITY OF A
ACTIVE PERIOD FOR TSTORMS AND POTENTIAL SEVERE WEATHER BEGINNING
SOMETIME OVER THE 4TH OF JULY WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1253 PM CDT SUN JUN 28 2015
PREVAILING VFR CIGS AND VSBYS ARE EXPECTED FOR THE MAJORITY OF
THE PERIOD. DEPARTING UPPER LOW OVER WESTERN LAKE SUPERIOR WILL
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN THIS
AFTERNOON. ANY STORMS THAT PASS OVER TERMINALS CAN BE EXPECTED TO
TEMPORARILY REDUCE VSBYS INTO MVFR CATEGORY. HAVE TEMPOS WITH
LOWER VIS TO ACCOUNT FOR THIS POTENTIAL. CONVECTION DIMINISHES
EARLY THIS EVENING AS STORMS WORK THROUGH AVAILABLE INSTABILITY
AND CLOUD COVER LIMITS ADDITIONAL DESTABILIZATION. MAY SEE SOME
SHALLOW FOG LATE OVERNIGHT. CONFIDENCE IN LOWER CIGS/VSBYS IS
HIGHEST AT HYR...WHERE IFR CIGS/VSBYS ARE ANTICIPATED FROM 29.08Z
UNTIL 29.12Z. NEXT SHORTWAVE TROUGH MOVES INTO NORTHERN MINNESOTA
MONDAY MORNING SUPPORTING ANOTHER ROUND OF VCSH TOWARD THE END OF
MY TAF PERIOD. ALSO EXPECT VCTS AFTER 29.18Z AT ALL SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 75 58 79 55 / 50 40 60 30
INL 79 55 80 51 / 20 20 50 10
BRD 81 59 84 56 / 60 20 50 10
HYR 76 55 78 55 / 70 50 70 40
ASX 76 55 78 52 / 60 30 60 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&
UPDATE...LE
SHORT TERM...DAP
LONG TERM...MILLER
AVIATION...HUYCK
Hazardous weather outlook, Jun 28, 3:25 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
425 AM CDT SUN JUN 28 2015
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
425 AM CDT SUN JUN 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND TODAY AND TONIGHT.
THE MOST NUMEROUS THUNDERSTORMS ARE EXPECTED TO BE ACROSS THE
CENTRAL AND EASTERN PORTIONS OF THE AREA. THE STORMS ARE NOT
EXPECTED TO BE SEVERE BUT A FEW STRONGER STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE NORTHLAND
THROUGHOUT THIS PERIOD. THE MAIN THUNDERSTORM TIME PERIODS WILL BE
FROM MONDAY INTO MONDAY EVENING AND AGAIN FROM THURSDAY INTO
FRIDAY. THE THUNDERSTORMS FROM MONDAY INTO MONDAY EVENING MAY BE
STRONG TO LOCALLY SEVERE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
LSZ121-140>148-291130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
425 AM CDT SUN JUN 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TODAY AND
TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW
STRONGER STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE ARE SEVERAL CHANCES OF THUNDERSTORMS ACROSS THE NORTHLAND
THROUGHOUT THIS PERIOD. THE MAIN THUNDERSTORM TIME PERIODS WILL
BE FROM MONDAY INTO MONDAY EVENING AND AGAIN FROM THURSDAY INTO
FRIDAY. THE THUNDERSTORMS FROM MONDAY INTO MONDAY EVENING MAY BE
STRONG TO LOCALLY SEVERE.
DAP
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 28, 12:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
123 PM CDT SUN JUN 28 2015
MNZ012-020-281845-
SOUTHERN LAKE/NORTH SHORE-NORTHERN COOK/NORTHERN LAKE-
123 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAKE COUNTY...
AT 122 PM CDT...A STRONG THUNDERSTORM WAS NEAR FINLAND...OR 40 MILES
SOUTHEAST OF ELY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILVER BAY...BEAVER BAY...MURPHY CITY...FINLAND AND ILLGEN CITY.
IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4738 9116 4731 9123 4728 9125 4720 9142
4743 9154 4752 9131 4739 9114
TIME...MOT...LOC 1822Z 329DEG 15KT 4741 9137
KKSpecial weather statement, Jun 28, 12:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
126 PM CDT SUN JUN 28 2015
MNZ019-026-035-037-281845-
SOUTH ITASCA-CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN
AITKIN-
126 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. LOUIS...
SOUTHEASTERN ITASCA...NORTHEASTERN AITKIN AND NORTHWESTERN CARLTON
COUNTIES...
AT 126 PM CDT...A STRONG THUNDERSTORM WAS OVER ISLAND...OR 28 MILES
SOUTHEAST OF GRAND RAPIDS...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOODWOOD...ISLAND AND GOWAN.
IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4698 9321 4707 9299 4689 9276 4675 9310
TIME...MOT...LOC 1826Z 329DEG 15KT 4696 9305
KK
Special weather statement, Jun 28, 12:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
134 PM CDT SUN JUN 28 2015
MNZ036-281845-
SOUTH AITKIN-
134 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN AITKIN COUNTY...
AT 134 PM CDT...A STRONG THUNDERSTORM WAS NEAR MALMO...OR 30 MILES
EAST OF BRAINERD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLEN...MALMO...WEALTHWOOD AND GLORY.
IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4647 9350 4629 9327 4623 9343 4625 9343
4625 9366 4638 9373
TIME...MOT...LOC 1834Z 329DEG 15KT 4637 9356
KKSpecial weather statement, Jun 28, 12:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
145 PM CDT SUN JUN 28 2015
MNZ037-038-281900-
CARLTON/SOUTH ST. LOUIS-PINE-
145 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARLTON AND NORTH
CENTRAL PINE COUNTIES...
AT 145 PM CDT...A STRONG THUNDERSTORM WAS OVER BARNUM...OR 33 MILES
WEST OF SUPERIOR...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAHTOWA...BARNUM AND NEMADJI.
IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4650 9288 4662 9269 4650 9243 4633 9270
TIME...MOT...LOC 1845Z 315DEG 11KT 4652 9273
KK
Special weather statement, Jun 28, 12:48 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT SUN JUN 28 2015
MNZ012-020-281900-
SOUTHERN LAKE/NORTH SHORE-NORTHERN COOK/NORTHERN LAKE-
148 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE COUNTY...
AT 148 PM CDT...A STRONG THUNDERSTORM WAS NEAR MURPHY CITY...OR 38
MILES SOUTHEAST OF ELY. THE STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHYTE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4748 9126 4732 9136 4734 9172 4760 9154
TIME...MOT...LOC 1848Z 112DEG 3KT 4743 9141
KK
Special weather statement, Jun 28, 12:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
150 PM CDT SUN JUN 28 2015
WIZ002-003-281915-
BAYFIELD-ASHLAND-
150 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLAND AND
NORTHEASTERN BAYFIELD COUNTIES...
AT 150 PM CDT...A STRONG THUNDERSTORM WAS OVER BAYFIELD...OR 16 MILES
NORTH OF ASHLAND...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WASHBURN...BAYFIELD...LA POINTE AND RED CLIFF.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4672 9088 4675 9089 4668 9088 4668 9106
4690 9104 4694 9083 4690 9077 4695 9071
4692 9069 4688 9069 4683 9080 4679 9077
4683 9070 4678 9069
TIME...MOT...LOC 1850Z 270DEG 8KT 4682 9088
KKLightning, St. Louis
- When
- June 28, 1:00 PM CST
- Where
- St. Louis County, 1.89 mi SW of Kirk
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 47.402, -92.710
A 51-year-old father and his 4-year-old daughter were struck and injured by lightning around 2 pm near a baseball field in Cherry, MN, which is near the Iron Range. The father and daughter were watching the baseball game. The game was delayed because of the thunderstorm, and the father and daughter were struck as they were walking back to their van.
Lightning, St. Louis
- When
- June 28, 2:50 PM CST
- Where
- St. Louis County, 1.38 mi S of Duluth Hgts
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 46.780, -92.132
A 12-year-old boy was critically injured after being struck by lightning at Enger Park Golf Course in Duluth, near the fairway, at about 3:50 pm. The boy was a spectator at a tournament being held at the golf course.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 28, 20151 death · 1 event
- Tornadoes and Hail in Missouri, June 28, 2015EF2 · 16 events
- Flash Flooding and Hail in Illinois, June 28 to 29, 2015$510,000 · 1.5 in hail · 23 events
- High Wind and Strong Wind in Massachusetts, June 28, 2015$188,000 · 50 kt wind · 11 events
- Rip Current in Delaware, June 28, 20154 injured · 1 event
- Hail in Colorado, June 28, 20151.25 in hail · 13 events
- Rip Current in New Jersey, June 28, 20151 injured · 1 event
- Hail in South Dakota, June 28, 2015$10,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Missouri, June 28, 2015$2,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, June 28, 201550 kt wind · 3 events
- Damaging Winds in Florida, June 28, 201552 kt wind · 3 events
- Hail in Kansas, June 28, 20151 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574778, 574779.